Today, I had an appointment with the MS team down in Swansea Morriston hospital. I had 2 goals going into the appointment; get something to fix my bladder and change my MS medication. I got to the hospital and spent 5 - 10 minutes trying to park before just abandoning the car outside of a bay but out of the way, I wasn't the first or only person doing this. The system here at the hospital has all changed, outpatients is now right next to the car park and it's a self check in deal with a main waiting area filtering into smaller waiting areas. It's a lot slicker than it used to be. I checked in and sat down to almost immediately be called to the next waiting area. I was waiting in there for around 5 minutes before being called to my appointment. Pretty damn painless. In the appointment was Dr. Pearson, a student doctor and Pete (a nurse). After pleasantries and general discussion on how it's all been since my last appointment we got onto medication. It would appear that there have been three new medications, that I'm eligible for, since my last visit. The first is another injection but is every 2 weeks rather than every other day, which is what I'm on now. This has similar side effects and effectiveness to the betaferon that I'm taking. The second is an oral medication taken daily. It also has similar effectiveness to the betaferon but requires blood tests every 2 weeks which quite rapidly ruled it out. The third was another oral medication, taken twice daily and is what I've chosen to go for so long as my bloods come back OK for it. It's called Tecfidera. The active ingredient in it is called dimethyl fumarate, which isn't an overly nice substance. The relapse rate is reduced by 53% and disability progression by 38%, which seems pretty good to me as I'm a big fan of having use of my legs. However, it comes with side effects. It effectively burns it's way down the GI tract, any part of which can react in it's own way. Be it heartburn, diarrhoea, vomiting, etc... It also, very commonly, causes flushing so I'm going to be doing my best tomato impression - with a sidenote of possible burning/itching effects. So, that's all going to be fun but worth it I hope. Tecfidera also comes with the very rare side effect of developing PML which is why I'd ruled it out during my own research. Dr Pearson was able to suitably put my mind at ease on that one, it really is very rare. They also know what's happened in previous cases where it's developed and have measures in place for monitoring patients to catch it before it happens. The Swansea team seems to be especially cautious on this front. After that discussion he did all of the normal reaction, feeling etc... tests which showed that my balance is becoming a bit screwed and I have some tremors, nothing that I didn't already know really but slightly concerning anyway. I mentioned that my bladder is doing my head in and actively altering my lifestyle and I had a bladder scan (after emptying said bladder) with Pete. A normal person retains 100ml or less of urine in their bladder, I had 169ml in mine. Stupid, greedy bladder. They're going to refer me to the continence team in aber. I also get to go for another MRI scan, I hate those. 1.5 hours of not moving and certainly not going to the toilet. I managed to fall asleep in the machine last time, that makes it a lot more tolerable. He also mentioned that guys who are a bit wobbly, like me, tend to have a slightly harder time of it in the future so it's really important to find a medication that works for me, now. If a disability occurs then it's too late by that point, can't reverse it but can slow or maybe stop it happening. Not words I really wanted to hear but important to know I think. He suggested that I do stretches as that'll also help, luckily I already do but it's dropped to maybe 50% of days so that'll be changing back to at least once a day. Next up was the bit that I knew was going to result in a wait, blood test. I went to check in for the blood test and was told there was a 1.5 hour wait, that wound up being 2 hours but that's life eh. All in all not too bad and hopefully should start on the new meds in a couple of weeks time.